MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the neuron max up the aortic arch, the proximal hub of the neuron max broke; therefore, the neuron max was removed.The procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned neuron max was fractured at approximately 3.0 cm from the hub.The device was ovalized near its distal tip, approximately 90.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a proximal fracture.If the neuron max was forcefully manipulated during use, damage such as this may occur.Further evaluation of the neuron max revealed an ovalization near its distal tip.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9826563
Report Number3005168196-2020-00351
Device Sequence Number1367498
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberF89495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005